Author Topic: Antibiotics during withdrawal are making me sick! Advice?  (Read 709 times)

[Buddie]

Antibiotics during withdrawal are making me sick! Advice?
« on: November 14, 2011, 03:39:04 am »
HEY BB,
I finished my Valium taper about a week ago and felt as expected. I actually felt better than my previous drops and although I felt my usual flu-ish symptoms I had a lot more energy than normal.  On Friday I went to the podiatrist as my toe was swollen with lots of nerve pain and signs of infection. I had a toe nail partially removed last year and it was growing back into a nerve. I dismissed the pain the last few weeks as rebound pain and developed quite an infection. I remember reading about antibiotics here and I printed out the list of the ones to avoid.

So I had to have part of my nail permanently removed and the root killed. I was given CEPHALEXIN antibiotic to take 3 x a day for 10 days. I started it Friday night. Today I am really, really sick-- my head hurts, my glands are swollen, I am dizzy; I feel dreadful.

Now I do not know if this would have been how I felt regardless and I am also very worried that I am messing things up by taking an antibiotic. At the same time I do have an infection and had a surgical removal of my nail so I know it is necessary to take.

Exactly what is the issue with antibiotics and withdrawal? I know I did not take one on the list. I really feel very, very, VERY sick. Any advice?

I appreciate your thoughts.

LOVE, :smitten:
[...]

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Antibiotics during withdrawal are making me sick! Advice?
« Reply #1 on: November 14, 2011, 04:30:56 am »
Hi [...],

I was prescribed Keflex (generic:Cephalexin). Whoa! Now I'm unsure if I want to take it. Looked it up on Drugs.com/drug interactions and nothing came up using it with sertraline, prednisone, omnicef, clonazepam. But that does not mean it won't wreak havoc with our s/x's and w/d's. I will try and go into a site to get the possible side-effects of cephalexin in general and see what's there. Feel better!  :smitten: [...]

p.s. Another Kevin Henkes book my students and I adore is Julius the Baby of the World.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Antibiotics during withdrawal are making me sick! Advice?
« Reply #2 on: November 14, 2011, 02:36:18 pm »
Hi all. [...], I would call the prescribing doctor and give him all of your information. Also, I would call the pharmacist for a different perspective.
Best,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Antibiotics during withdrawal are making me sick! Advice?
« Reply #3 on: November 14, 2011, 02:41:02 pm »
Things went from bad to worse during the night! I was having trouble breathing and swallowing and whenever I closed my eyes I would see bright flashes. I took asthma spray and magnesium and finally when I really couldn't breathe I took 1/12 of 1 mg of Ativan. Things finally simmered down about an hour after that. Someone posted here that Dr. Aston said in her latest update that antibiotics could really interact during the withdrawal process and in my experience, they did. Everyone is different so I am sorry if I made you nervous to take yours. I am hyper aware of my symptoms of withdrawal and I know for sure that antibiotic made me sick. Now the #1 question is what to do about it.

As if things aren't hard enough with all of this. I have a call into the NP I work with and my goal is to address the infection topically. I can't take that particular antibiotic that's for sure. Of course than my worried brain wonders what will happen if the infection isn't controlled properly. I only slept about 3 hours and I feel really sick. I just don't understand why.

([...]-- thanks for responding and I LOVE Julius the Baby of the World!!) I hope you are feeling well. I haven't been on the forum in a bit but I was hoping for some help during this little antibiotic crisis :)

[...]! I can tell you with certainty that the prescribing dr couldn't care less. He was annoyed with the list I brought him of the ones we shouldn't take. The NP that I called will be able to call a Pharm D and see what the story is. It was really scary and truly made me very sick. I hope you are doing ok! I think of you often and pray for your healing!!
LOVE, :smitten:
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Antibiotics during withdrawal are making me sick! Advice?
« Reply #4 on: November 14, 2011, 05:40:26 pm »
Well my NP called and this makes sense. She thinks the antibiotic blocked the OPIATE receptors and I was having opiate withdrawal and subsequent histamine issues. So, maybe it isn't as much of a benzo withdrawal issue or perhaps a milder one than I previously thought. This is a hard road that's for sure. So [...] let me know how you make out with your antibiotic. I am going to use a prescribed topical cream for my toe.

I honestly feel so bad for those of you who travel this journey alone with NO support from the medical community. If I did not have the support of an NP I do not know what I would do.

I continue to pray for each of you BY NAME that have visited my posts and taken the time out of their healing to encourage me. I wish you all the very best of health!
LOVE, :smitten:
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.